Florida, 2003Funnel Cloud in Florida, October 13, 2003
October 13, 2003 · NWS MFL · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Oct 13, 2:30 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 13, 2:30 PM EST, 1 hour 45 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT MON OCT 13 2003
THE MIA SOUNDING THIS MORNING WAS A LITTLE DRIER WITH THE PWAT AT
1.67 INCHES COMPARE TO THE 1.72 INCHES YESTERDAY MORNING...ALONG
WITH A WEAK CAP AROUND 950 MBS. THIS DRIER AIR AND THE CAP WAS
HELPING TO SUPPRESS ACTIVITY ALONG THE EAST AND WEST COAST SEA
BREEZE EARLY THIS AFTERNOON.
THE SEA BREEZE WILL MOVE INLAND VERY SLOWLY THIS AFTERNOON...AS THE
STEERING FLOW IS VERY LIGHT ALOFT. ISOLATED SHOWERS AND
THUNDERSTORMS SHOULD DEVELOP ALONG THE SEA BREEZES THIS AFTERNOON
ONCE THE CAP IS BROKEN MAINLY OVER THE WESTERN METRO REGIONS OF THE
EAST COAST AND INTERIOR REGIONS.
THERE ARE ALSO SOME SHOWERS OVER THE GULF WATERS OF SOUTH FLORIDA
THIS AFTERNOON THAT ARE ASSOCIATED WITH A SURFACE LOW PRESSURE OVER
NORTHEAST GULF OF MEXICO. THESE SHOWERS COULD MOVE ONSHORE OVER THE
WEST COAST OF SOUTH FLORIDA THIS AFTERNOON AND EVENING.
SO I AM GOING TO LEAVE UP A 20 PERCENT CHANCE OVER THE WESTERN METRO
REGIONS OF THE EAST COAST...INTERIOR...AND THE WEST COAST THIS
EVENING.
THE LOW OVER THE NORTHEAST GULF WILL MOVE NORTHEAST OVER NORTHERN
FLORIDA TONIGHT INTO TUESDAY...AS A COLD FRONT WILL MOVE SOUTHEAST
FROM THE PLAIN STATES INTO THE SOUTHEAST US. THIS WILL CAUSE THE
WINDS TO GO SOUTH TONIGHT OVER THE CWA AND SOUTHWEST ON TUESDAY.
WITH THE SOUTH WINDS TONIGHT THERE COULD BE A FEW SHOWERS OVER ALONG
BROWARD...MIAMI-DADE AND WEST COAST FOR THE OVERNIGHT HOURS...SO I
AM GOING TO LEAVE A 10 PERCENT IN AFTER MIDNIGHT FOR THESE REGIONS.
ON TUESDAY...THE PWAT SHOULD COME UP A LITTLE OVER THE CWA DUE TO
THE SOUTHWEST WINDS...BUT THE UPPER LEVEL WILL STILL BE SOMEWHAT
DRY. SO I AM GOING TO HAVE A 20% CHANCE OVER THE CWA.
THE COLD FRONT SHOULD THEN MOVE THROUGH THE CWA TUESDAY NIGHT OR
EARLY WEDNESDAY MORNING...BEFORE STALLING OVER THE FLORIDA KEYS ON
WEDNESDAY. THIS WILL DRY THE CWA OUT...SO NO POPS FOR WEDNESDAY.
.EXTENDED FORECAST...
THE FRONT WILL THEN START TO WORK BACK NORTHWARD TOWARD THE END OF
THE WORK WEEK AS A WEAK WARM FRONT. THIS WILL ALLOW FOR THE CWA TO
GET BACK INTO SOME MOISTURE. SO THERE WILL BE A CHANCE OF ACTIVITY
OVER THE SOUTHERN PORTIONS OF THE CWA...AND I SLIGHT CHANCE OVER THE
NORTHERN PORTIONS OF THE CWA LATE THIS WEEK.
ANOTHER COLD FRONT WILL THEN MOVE THROUGH THE CWA THIS LATE THIS
WEEKEND AND COULD BRING OUR FIRST COOL AIR OF THE SEASON TO SOUTH
FLORIDA BY EARLY NEXT WEEK.
.MARINE...
SFC WINDS WILL REMAIN FAIRLY LIGHT AND VARIABLE (MOSTLY
SOUTH TO SOUTHWEST) THROUGH TUE MORNING. WILL SHIFT TO W/NW LATE
TUE NIGHT AND BECOME N/NE AND INCREASING TO AROUND 15 KNOTS WED
THROUGH FRI. AT WHICH TIME SEAS ARE EXPECTED TO BUILD ABOVE SCA
CRITERIA IN THE GULFSTREAM.
.FIRE WEATHER...NO HIGHLIGHTS.
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 74 90 72 85 / 20 20 10 00
FORT LAUDERDALE 76 89 75 85 / 10 20 10 00
MIAMI 75 90 74 86 / 20 20 10 00
NAPLES 75 87 73 84 / 20 20 10 00
.MIA WATCHES/WARNINGS/ADVISORIES...
NONE.
BAXTER
Hazardous weather outlook, Oct 13, 4:00 AM EST, 12 hours 15 minutes before
FLZ063-066>075-131700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EDT MON OCT 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY
...ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SEABREEZE AS IT
PUSHES INLAND THIS AFTERNOON. ONLY ISOLATED STORMS WILL OCCUR ALONG
THE COAST...THOUGH MORE SCATTERED THUNDERSTORMS ARE POSSIBLE OVER
INTERIOR AND NORTHERN PORTIONS OF SOUTH FLORIDA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.
Funnel Cloud, Broward
- When
- October 13, 4:15 PM EST
- Where
- Broward County, 2 mi W of Pembroke Pines
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
An off duty NWS employee saw a funnel cloud about two miles west of U.S. 27 and Pines Boulevard.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Texas, October 13 to 27, 2003$22 million · 6 events
- Damaging Winds in Kansas, October 13, 200359 kt wind · 5 events
- Damaging Winds in Kansas, October 13, 200352 kt wind · 2 events
- Flash Flood in Texas, October 13, 20031 event
- Flash Flood in Texas, October 13, 20031 event
- Waterspout in South Atlantic Coastal Waters, October 13, 20031 event
- Damaging Wind in Colorado, October 13, 200355 kt wind · 1 event
- Damaging Wind in Kansas, October 13, 200360 kt wind · 1 event
- Hail in Missouri, October 13, 20030.75 in hail · 1 event
- Damaging Wind in Missouri, October 13, 200360 kt wind · 1 event
- Damaging Wind in Missouri, October 13, 200360 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337958.